Alert archive / Arkansas / River Flood Warnings in 2011
River Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 9, 2011, 9:53 AM CST for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It took effect at Mar 9, 2011, 2:40 PM CST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2011, 9:53 AM CST (15:53 UTC)
- In effect from
- Mar 9, 2011, 2:40 PM CST
- Expired
- Mar 10, 2011, 7:20 PM CST
- In force
- 29 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Francis River at St. Francis (SFRA4).
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 27 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
242 WGUS44 KMEG 091553 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 953 AM CST WED MAR 9 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE SAINT FRANCIS RIVER AT SAINT FRANCIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC021-055-MOC069-101553- /O.NEW.KMEG.FL.W.0019.110310T0000Z-110311T0600Z/ /SFRA4.1.ER.110310T0000Z.110310T0000Z.110310T0600Z.NO/ 953 AM CST WED MAR 9 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS * FROM THIS EVENING UNTIL AFTER MIDNIGHT TOMORROW. * AT 9 AM WEDNESDAY THE STAGE WAS...21.7 FEET AND RISING. . * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 22.0 FEET THIS EVENING. * FLOOD STAGE IS 22.0 FEET. AT 22.0 FEET, SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED. RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE RIVER ARE FLOODED. $$
4 follow-up statements
231 WGUS84 KMEG 092042 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC021-055-MOC069-102042- /O.EXT.KMEG.FL.W.0019.110309T2040Z-110312T0800Z/ /SFRA4.1.ER.110309T1808Z.110310T1200Z.110311T0800Z.NO/ 242 PM CST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS * UNTIL EARLY FRIDAY MORNING. * AT 02 PM WEDNESDAY THE STAGE WAS 22.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 22.5 FEET TOMORROW MORNING. * FLOOD STAGE IS 22.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE THIS AFTERNOON AND WILL CONTINUE RISING TO NEAR 22.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED $$
822 WGUS84 KMEG 100118 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 718 PM CST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC021-055-MOC069-110118- /O.EXT.KMEG.FL.W.0019.000000T0000Z-110312T0600Z/ /SFRA4.1.ER.110309T1808Z.110310T1200Z.110311T0600Z.NO/ 718 PM CST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS * UNTIL EARLY FRIDAY MORNING. * AT 06 PM WEDNESDAY THE STAGE WAS 22.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 22.5 FEET TOMORROW MORNING. * FLOOD STAGE IS 22.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE THIS AFTERNOON AND WILL CONTINUE RISING TO NEAR 22.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED. $$
023 WGUS84 KMEG 101821 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1221 PM CST THU MAR 10 2011 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC021-055-MOC069-111821- /O.EXT.KMEG.FL.W.0019.000000T0000Z-110312T0300Z/ /SFRA4.1.ER.110309T1808Z.110310T0800Z.110311T0300Z.NO/ 1221 PM CST THU MAR 10 2011 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS * UNTIL TONIGHT. * AT 9 AM THURSDAY THE STAGE WAS 22.2 FEET AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 22.0 FEET. * AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED. RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE RIVER ARE FLOODED $$
051 WGUS84 KMEG 110120 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 720 PM CST THU MAR 10 2011 THE FLOOD WARNING HAS BEEN CANCELED FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC021-055-MOC069-110150- /O.CAN.KMEG.FL.W.0019.000000T0000Z-110312T0300Z/ /SFRA4.1.ER.110309T1808Z.110310T0800Z.110310T1922Z.NO/ 720 PM CST THU MAR 10 2011 FORECAST INFORMATION FOR SAINT FRANCIS RIVER NEAR SAINT FRANCIS * AT 06 PM THURSDAY THE STAGE WAS 21.8 FEET AND FALLING. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 22.0 FEET. * AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED. RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE RIVER ARE FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:50 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 9, 5:50 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 550 AM CST WED MAR 9 2011 .DISCUSSION... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 437 AM CST WED MAR 9 2011/ DISCUSSION...09Z SURFACE ANALYSIS THIS MORNING PLACES AN AREA OF LOW PRESSURE ACROSS NORTHEAST MISSOURI WITH A COLD FRONT EXTENDING SOUTH TO THE NORTHERN GULF OF MEXICO. REGIONAL WSR-88D RADAR TRENDS AS OF 4 AM CST FORECAST ISSUANCE SHOW RAIN TAPERING OFF ACROSS THE MID SOUTH WITH BACK EDGE OF LIGHT/MODERATE RAIN LOCATED ALONG THE TENNESSEE RIVER IN WEST TENNESSEE AND LAGGING A BIT FURTHER BACK ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. TEMPERATURES AS OF 4 AM CST RANGE FROM AROUND 50 ACROSS THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS...AND 50S EAST OF THE MISSISSIPPI RIVER. PRECIPITATION TRENDS THROUGH TONIGHT AND PRECIPITATION CHANCES IN THE LONG TERM FORECAST ARE THE PREDOMINANT CHALLENGES IN THIS MORNING/S FORECAST PACKAGE. SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)...SHOWERS AND THUNDERSTORMS ARE QUICKLY COMING TO AN END ACROSS THE MID SOUTH EARLY THIS MORNING AS BEST UPPER LEVEL DIVERGENCE AND INSTABILITY MIGRATE EAST INTO ALABAMA AND DRIER AIR OVER WESTERN ARKANSAS GRADUALLY DRIFTS EAST. KGWX WSR-88D RADAR ESTIMATED PRECIPITATION TOTALS HAVE AVERAGED BETWEEN 1 TO ONE AND ONE HALF INCHES IN THE PAST 6 HOURS. DUE TO THE LOWER RAINFALL TOTALS AND THE ENDING OF RAIN HAVE CANCELLED THE FLASH FLOOD WATCH AS THE THREAT FOR FLASH FLOOD IS QUICKLY WANING. POST FRONTAL STRATUS/STRATOCUMULUS WILL RESULT IN MOSTLY CLOUDY SKIES ACROSS THE FORECAST AREA THIS MORNING AND MOSTLY CLOUDY/PARTLY SUNNY SKIES THIS AFTERNOON. A TRAILING UPPER LEVEL TROUGH WILL BRING A SLIGHT CHANCE FOR RAIN SHOWERS ACROSS WEST TENNESSEE TONIGHT. OTHERWISE...MOST AREAS SHOULD REMAIN DRY. WRF/GFS/ECMWF INDICATE ANOTHER WEAK COLD FRONT WILL DROP INTO THE MID SOUTH FRIDAY NIGHT BUT WILL BE TOO DRY TO SUPPORT DEVELOPMENT OF PRECIPITATION. LONG TERM...(SATURDAY THROUGH TUESDAY)...GFS/ECMWF LONG RANGE MODELS IN DECENT AGREEMENT AT THE BEGINNING OF THE WEEKEND AS A SURFACE LOW DEVELOPS NEAR THE BASE OF AN UPPER LEVEL TROUGH AXIS AND MOVES INTO THE LOWER MISSISSIPPI VALLEY SUNDAY NIGHT INTO MONDAY. THIS WILL RESULT IN THE DEVELOPMENT OF RAIN SHOWERS ACROSS THE REGION. HOWEVER...CONFIDENCE IN LONG RANGE MODELS QUICKLY DIVERGES BEYOND MONDAY AS RUN TO RUN CONTINUITY SPREADS REMAIN QUITE GREAT. THUS...KEPT THE REMAINDER OF THE LONG TERM FORECAST DRY UNTIL MODELS COME INTO BETTER AGREEMENT FOR THE OVERALL SYNOPTIC PATTERN NEXT WEEK. CJC && .AVIATION... 12Z TAFS MAIN RAIN SHIELD HAD PUSHED EAST INTO THE TN RIVER VALLEY... EAST OF THE MIDSOUTH TAF SITES. SURFACE ANALYSIS SHOWED A COLD FRONT ROUGHLY ALONG THE MS RIVER. A FEW LIGHT SHOWERS WERE OCCURING NEAR THE FRONT... AIDED BY A MIDLEVEL DISTURBANCE. PRIMARY CONCERN IS POST FRONTAL IFR AND OCCASIONAL LIFR OVER EASTERN AR. THIS IFR WILL LIKELY SPREAD EAST OF THE MS RIVER BEHIND THE ADVANCING COLD FRONT. CIGS AND VSBY SHOULD GRADUALLY RISE AFTER 15Z... AS DRIER AIR FLOWS IN FROM THE NORTHWEST. BY MIDDAY...MVFR SHOULD PREVAIL. THIS AFTERNOON SHOULD SEE A BUMP IN CIGS ABOVE FUEL ALTERNATE MINS... BEFORE A LOWER MVFR DECK DROPS IN FROM THE NORTHWEST LATE THIS EVENING. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 55 37 53 34 / 10 10 0 0 MKL 57 37 50 31 / 10 20 10 0 JBR 52 36 51 32 / 10 10 0 0 TUP 64 39 53 32 / 20 10 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 9, 4:48 AM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 448 AM CST WED MAR 9 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 448 AM CST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:42 PM CST | Special Weather Statement | MEG | Craighead | 33 min |
| Mar 8, 7:25 PM CST | Special Weather Statement | MEG | Cross, St. Francis | 35 min |
| Mar 8, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 78 days |
| Mar 9, 1:04 PM CST | River Flood Warning | MEG | Crittenden, Lee | 20 days |
Nearby
River Flood Warnings in Arkansas, 2011River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.